MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GUIDE CLANCY CURVED; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. GUIDE CLANCY CURVED; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72203160
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the device broke inside the bone.Backup device was available to complete the procedure.No delay and no patient injuries were reported.
 
Additional Manufacturer Narrative
One flexible curved twist drills for 2.3 sa were returned for evaluation.Visual assessment of the drill confirmed the reported complaint of breakage.The entire drill head has broken free from the flexible cable link.The drill head was not returned for examination.The flex cable link is bent and slightly unwound.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive forces applied during use.Drill bit being operated in the reverse direction.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
The reported curved clancy guide intended for use in treatment, has not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the device broke during use.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: use of excessive force.The instruction for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that during a procedure, the device broke inside the bone.The pieces were removed from the patient and a backup device was available to complete the procedure.No delay and no patient injuries were reported.
 
Additional Manufacturer Narrative
Part number and udi number have been updated.

Brand Name
GUIDE CLANCY CURVED
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8910020
Report Number1219602-2019-00985
Device Sequence Number11262654
Product Code NBH
UDI-Device Identifier00885554023381
UDI-Public00885554023381
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203160
Device Lot Number50609199
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer09/16/2019
09/16/2019
10/18/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date09/17/2019
10/18/2019
10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1